Why are my cheeks hot and red after Voluma injection today? (photos)

Should I take Benadryl for relief?

Doctor Answers 5

Post op redness

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I would definitely suggest that you make an appointment to see your surgeon to have this looked at in person. You may be having an allergic reaction to the topical anesthetic? 

Kindly,

Kouros Azar

Alert your injector

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Hard to say if this is from Voluma.
Likely could be from the topical anesthetic.
A phone call to your doc will help to see if an anesthetic was applied to these areas.

Voluma Results- Hot and Red after injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I suggest consulting your injector for further evaluation. This hypersensitivity reaction should be evaluated in person for further assessment. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Hot and red cheeks after Voluma injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Hi Melissa,

I would urge you to contact the doctor who performed your injections, or see a board certified dermatologist for evaluation. If you had numbing cream applied prior to the injections you may have had a reaction to that. It's difficult to say for sure what is going on without seeing you in person. 

Take care,

Dr. Elizabeth Geddes

Elizabeth Geddes-Bruce, MD, MS
Austin Dermatologic Surgeon

Post-injection erythema

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thanks for posting your question. I have seen a handful of patients develop this redness after injection. In each case, the patient had very sensitive skin--the type that reacts to any manipulation. With some icing and Benadryl the redness resolved within a day or two.

If this is how you would describe your skin, this redness may be secondary to the stimulation during needle injection. Be sure to contact the office where you received your injections for further guidance and/or evaluation. Good luck!

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.